MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.258S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 11/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an unknown procedure, the surgeon was unable to disconnect trochanteric femoral nail advanced (tfna) nail from the cannulated connecting screw.Surgeon removed all implants and inserted a new nail on a new handle.There was a surgical delay of twenty (20) minutes.Procedure was successfully completed.Patient outcome was unknown.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6 - method codes.H11 corrected data: h6 - patient codes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the 12mm/130 deg ti cann tfna 380mm/right-sterile (p/n: 04.037.258, lot #: 16l4212) was received at us cq.Visual inspection of the complaint device showed that it is stuck with other received devices (p/n: 03.037.012, lot #: 9364278: (b)(4); and an unknown connecting screw: (b)(4)) and is unable to be disassembled.The devices appear to be assembled correctly, the mating components are flush, aligned, and not damaged.Since the complaint device is received stuck with another device and cannot be disassembled, the complaint is able to be replicated.No dimensional inspection can be performed due to the nature of the complaint and device received condition.This complaint is confirmed as complaint device cannot be disassembled from its mating device.No root cause could definitively be determined for the reported complaint condition.A possible cause could be if a hammer or other device was used to attempt to pound the complaint devices farther into the implant site.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot manufacturing location: monument manufacturing date: 13-sep-2019, expiration date: 31-aug-2029, part number: 04.037.258s, 12mm/130 deg ti cann tfna 380mm/right- sterile, lot number: 16l4212 (sterile) component part(s) reviewed: 04.037.912.3, tfna lock drive, lot number: 13l5475, 04.037.912.4, wave spring, shim ended, lot number: h794552, 04.037.942.2, lock prong, 130 degree tfna, lot number: 5l31412, 21127, timoagri16.00, lot number: 10l8565.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 380MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9402422
Report Number2939274-2019-62437
Device Sequence Number2424421
Product Code HSB
UDI-Device Identifier10886982097385
UDI-Public(01)10886982097385
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.258S
Device Catalogue Number04.037.258S
Device Lot Number16L4212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/09/2019
Supplement Date Received by Manufacturer12/24/2019
01/06/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/02/2020
01/06/2020
Patient Sequence Number1
Patient Age54 YR